Alert archive / Florida / Severe Thunderstorm Warnings in 2017
Severe Thunderstorm Warning 47, NWS Melbourne, FL
NWS Melbourne, FL issued this severe thunderstorm warning at Jul 4, 2017, 6:38 PM EDT for Lake County, Florida. It was in force for 19 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 4, 2017, 6:38 PM EDT (22:38 UTC)
- Expired
- Jul 4, 2017, 6:57 PM EDT
- In force
- 19 min
- Issued by
- NWS Melbourne, FL
- Area
- Storm-based polygon
- Hail
- 0.88 in
- Wind
- 60.0 mph
County Lake County, FL
The radar
The Tampa radar (KTBW), 130 km from the middle of the area, began a volume at 22:38 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 4, 6:40 PM EDT | HAIL 0.88 | 3 Wsw Lake Harris, FL | SPOTTER REPORTS HAIL OF NICKEL SIZED ALONG US HWY 27. REPORTED THAT HAIL WAS GETTING LARGER THAN NICKEL SIZED WHEN HE DECIDED TO TURN AROUND. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Tampa Bay, FL (KTBW), launched 12:00Z, 10.6 hours before the alert went out and 130 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 629 J/kg
- Mixed-layer CIN
- -74 J/kg
- Mixed-layer LCL
- 1125 m above ground
- 0-6 km bulk shear
- 0 kt
- 0-1 km storm-relative helicity
- 0 m²/s²
- 0-3 km storm-relative helicity
- 0 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
425 WUUS52 KMLB 042238 SVRMLB FLC069-042315- /O.NEW.KMLB.SV.W.0047.170704T2238Z-170704T2315Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED Severe Thunderstorm Warning National Weather Service Melbourne FL 638 PM EDT TUE JUL 4 2017 The National Weather Service in Melbourne has issued a * Severe Thunderstorm Warning for... West central Lake County in east central Florida... * Until 715 PM EDT * At 638 PM EDT, a severe thunderstorm was located near Leesburg, moving west at 20 mph. HAZARD...60 mph wind gusts and nickel size hail. SOURCE...Radar indicated. IMPACT...Expect damage to roofs, siding, and trees. * Locations impacted include... Leesburg, Lake Harris, Hawthorne, Yalaha and Okahumpka. PRECAUTIONARY/PREPAREDNESS ACTIONS... For your protection move to an interior room on the lowest floor of a building. && LAT...LON 2882 8180 2870 8180 2868 8195 2882 8195 TIME...MOT...LOC 2238Z 085DEG 17KT 2875 8190 HAIL...0.88IN WIND...60MPH $$ Smith
1 follow-up statement
132
WWUS52 KMLB 042257
SVSMLB
Severe Weather Statement
National Weather Service Melbourne FL
657 PM EDT TUE JUL 4 2017
FLC069-042306-
/O.CAN.KMLB.SV.W.0047.000000T0000Z-170704T2315Z/
Lake FL-
657 PM EDT TUE JUL 4 2017
...THE SEVERE THUNDERSTORM WARNING FOR WEST CENTRAL LAKE COUNTY IS
CANCELLED...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore the warning has been cancelled. However heavy rain is
still possible with this thunderstorm.
LAT...LON 2882 8180 2870 8180 2868 8195 2882 8195
TIME...MOT...LOC 2254Z 085DEG 17KT 2874 8200
$$
SmithWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 4, 3:05 PM EDT, 3 hours 33 minutes earlier.
Area forecast discussion, Jul 4, 3:05 PM EDT, 3 hours 33 minutes before
Area Forecast Discussion National Weather Service Melbourne FL 305 PM EDT Tue Jul 4 2017 .DISCUSSION... Through tonight...a few cells forming as of mid afternoon. East coast sea breeze pushing inland and latest meso models continue to indicate some increase in coverage late afternoon through around sunset as the boundary reaches well inland and meets up with cells and outflows associated with west coast sea breeze as it pushes inland. Have PoPs in through sunset all areas and keep a mention in through early evening over the interior sections before activity diminishes or pushes west of east central FL. Also kept in a low PoP for the late night hours over the southern coastal sections where onshore flow and low level moisture may be sufficient to bring a few showers onshore. Wednesday...Low level ridge axis across the northern sections with E-SE flow. May be a few cells persisting in the morning over the southern sections. Position of ridge axis will allow earlier inland push of east coast sea breeze in the south, with highest coverage over the inland sections late afternoon. Have distributed highest PoPs there (40%), then gradually taper down to lowest values northern coastal sections (15-20%). High temps upper 80s-low 90s coast and low-mid 90s inland. Thu-Fri...High pressure in the mid-Atlantic will continue the ESE flow through the end of the week. Slightly lower PWAT values (1- 1.5") decreases available moisture, which lowers rain chances in the period. Best PoPs coverage Thursday is in the southern zones, along the Treasure Coast and Okeechobee County (30-40%). Friday, precip shifts inland, mainly north and west of I-4 (30-40%). Some remnant showers and storms may shift back to the coast through the afternoon. Highs in the low to mid 90s across the area with lows in the low to mid 70s. && .AVIATION...A lower coverage of SHRA/TSRA expected from mid to late afternoon, with scattered activity remaining confined to inland aerodromes (SFB- LEE-ISM-MCO). Confidence in SHRA/TSRA impacting these sites still too low to include TEMPOs at the 18Z package. Coastal sites (DAB to SUA) remain rain-free as sea breeze has already passed to their west and will continue to shift convection inland. && .MARINE...Tonight-Wednesday...Ridge axis near or just north of waters. Winds generally 10kt or less from E-SE and seas 1-2 ft near shore and up to 3 feet well offshore. Shower and storm chances over Atlantic mainly late night through morning hours. Thu-Fri...Chance of marine showers and thunderstorms mainly offshore of the Treasure Coast. Flow remains ESE at 10-15 kts and seas 2-3 feet. && .PRELIMINARY POINT TEMPS/POPS... DAB 76 89 75 90 / 10 20 10 20 MCO 75 92 75 93 / 20 30 10 20 MLB 76 88 77 89 / 10 20 10 20 VRB 76 89 75 89 / 10 30 10 30 LEE 76 93 76 94 / 20 30 20 20 SFB 75 92 75 93 / 10 30 10 20 ORL 75 92 75 93 / 20 30 10 20 FPR 76 88 75 89 / 20 30 10 30 && .MLB WATCHES/WARNINGS/ADVISORIES... FL...None. AM...None. && Glitto/Smith/Ulrich
Hazardous weather outlook, Jul 4, 5:47 AM EDT, 12 hours 51 minutes before
Hazardous Weather Outlook National Weather Service Melbourne FL 547 AM EDT Tue Jul 4 2017 AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141- 144-147-042200- Flagler Beach to Volusia-Brevard County Line 0-20 nm-Volusia- Brevard County Line to Sebastian Inlet 0-20 nm- Sebastian Inlet to Jupiter Inlet 0-20 nm-Flagler Beach to Volusia- Brevard County Line 20-60 nm-Volusia- Brevard County Line to Sebastian Inlet 20-60 nm- Sebastian Inlet to Jupiter Inlet 20-60 nm-Inland Volusia County- Northern Lake County-Orange-Seminole-Southern Brevard County- Osceola-Indian River-Okeechobee-St. Lucie-Martin- Coastal Volusia County-Southern Lake County- Northern Brevard County- 547 AM EDT Tue Jul 4 2017 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA. .DAY ONE...TODAY AND TONIGHT. .THUNDERSTORM IMPACT... Scattered showers and lightning storms are expected to develop once again along sea and lake breezes, and thunderstorm outflow boundaries this afternoon and early this evening. Activity will be focused over the interior counties and west of interstate 95 along the Space and Treasure Coasts. The highest storm chances are expected from northern Osceola County northward across Orange Seminole, Lake and Volusia Counties, including greater Sanford, Orlando Kissimmee-Saint Cloud, Deland, Deltona and Daytona Beach. The main storm threats will be cloud to ground lightning and brief wind gusts in excess of 40 MPH. Storm motion will be slow and erratic, leading to rainfall totals between one and two inches in a 60 to 90 minute period. Move indoors if skies look threatening, or you hear thunder. .MARINE THUNDERSTORM GUST IMPACT... Thunderstorms could produce wind gusts up to 35 knots over large inland lakes this afternoon. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. Scattered afternoon and early evening showers and lightning storms are forecast throughout the week, with rain chances increasing toward the upcoming weekend as a weak frontal trough approaches north Florida. Until then, storm coverage will remain highest over the interior counties. The primary threats will be dangerous lightning strikes and locally heavy rainfall, along with some brief gusty winds. .SPOTTER INFORMATION STATEMENT... Skywarn spotter networks are requested to monitor the weather today and activate should any warnings be issued for their county. This will likely be confined to Lake, Seminole, Orange, Volusia and northern Osceola Counties today. Cristaldi
In the hours before
Special weather statement, Jul 4, 5:04 PM EDT, 1 hour 34 minutes before
Special Weather Statement
National Weather Service Melbourne FL
504 PM EDT TUE JUL 4 2017
FLZ045-042145-
Orange FL-
504 PM EDT TUE JUL 4 2017
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN ORANGE COUNTY UNTIL
545 PM EDT...
At 504 PM EDT, Doppler radar was tracking a strong thunderstorm over
Orlando Executive Airport, or over Azalea Park. This storm was nearly
stationary.
Winds in excess of 40 mph will be possible with this storm.
Locations impacted include...
Orlando, Winter Park, Maitland, Wedgefield and Bithlo.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Excessive cloud to ground lightning is occurring with this storm.
Lightning can strike many miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle at the first sound of thunder.
&&
LAT...LON 2864 8146 2863 8133 2861 8132 2861 8109
2835 8111 2835 8151
TIME...MOT...LOC 2104Z 086DEG 1KT 2855 8133
BragawLocal storm report, Jul 4, 5:38 PM EDT, 1 hour before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MELBOURNE FL
538 PM EDT TUE JUL 04 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0535 PM HAIL 5 W ALTAMONTE SPRINGS 28.66N 81.47W
07/04/2017 E0.75 INCH ORANGE FL TRAINED SPOTTER
&&
JRSLocal storm report, Jul 4, 6:07 PM EDT, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MELBOURNE FL
607 PM EDT TUE JUL 04 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0500 PM TSTM WND DMG WINTER PARK 28.60N 81.34W
07/04/2017 ORANGE FL BROADCAST MEDIA
BROADCAST MEDIA RELAYS A VIDEO VIA TWITTER OF LARGE TREES
DOWN. TIME ESTIMATED BY RADAR.
&&
JRSLocal storm report, Jul 4, 6:19 PM EDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MELBOURNE FL
619 PM EDT TUE JUL 04 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0515 PM HAIL 4 S ALTAMONTE SPRINGS 28.60N 81.40W
07/04/2017 E0.88 INCH ORANGE FL TRAINED SPOTTER
&&
JRSThe office that day
Everything else NWS Melbourne, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 4, 5:04 PM EDT | Special Weather Statement | MLB | Orange | 41 min |
| Jul 4, 5:11 PM EDT | Severe Thunderstorm Warning | MLB | Orange | 34 min |
| Jul 4, 5:28 PM EDT | Severe Thunderstorm Warning | MLB | Orange, Seminole | 32 min |
| Jul 4, 5:58 PM EDT | Severe Thunderstorm Warning | MLB | Orange, Osceola | 32 min |
| Jul 4, 6:01 PM EDT | Severe Thunderstorm Warning | MLB | Lake | 29 min |
Nearby
Severe Thunderstorm Warnings in Florida, 2017Every severe thunderstorm warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.